MAUDE Adverse Event Report: ZIMMER BIOMET, INC. RINGLOC +; INSTRUMENT, HIP

ZIMMER BIOMET, INC. RINGLOC +; INSTRUMENT, HIP
Catalog Number 31-424204
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).H6: mechanical (g04) - drill.Visual examination of the returned product identified hudson shank has gouges and scratches from use.Flexible shaft is confirmed bent at approximately mid shaft.No other damage was noted.Device has an approximate field age of 1 year 10 months.Review of the device history record identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.The event description mentions the tech had accidentally hit power release handing power to surgeon prior to using the drill, however it is not known whether this contributed to the flexible shaft becoming broken and holding the bent shape.Based on the returned product, the complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that while drilling for the screw, the drill got caught and spun inside the cup, which bent the flexible drill.The tech had accidentally hit power release when handing the drill to the surgeon.There was no known impact or consequences to the patient.Attempts have been made and no further information has been provided.

Brand Name
RINGLOC +
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22693365
Report Number0001825034-2025-02348
Device Sequence Number18219275
Product Code JDI
UDI-Device Identifier00887868480256
UDI-Public(01)00887868480256(11)230509(10)231233
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number31-424204
Device Lot Number231233
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Initial Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown